On the global existence of Bohmian mechanics

K. Berndl, D. Dürr, S. Goldstein, G. Peruzzi, N. Zanghì

Research output: Contribution to journalArticlepeer-review

62 Scopus citations


We show that the particle motion in Bohmian mechanics, given by the solution of an ordinary differential equation, exists globally: For a large class of potentials the singularities of the velocity field and infinity will not be reached in finite time for typical initial values. A substantial part of the analysis is based on the probabilistic significance of the quantum flux. We elucidate the connection between the conditions necessary for global existence and the self-adjointness of the Schrödinger Hamiltonian.

Original languageAmerican English
Pages (from-to)647-673
Number of pages27
JournalCommunications In Mathematical Physics
Issue number3
StatePublished - Nov 1995

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'On the global existence of Bohmian mechanics'. Together they form a unique fingerprint.

Cite this